Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 33, NWS Albuquerque, NM

April 30, 2018

NWS Albuquerque, NM issued this wind advisory at Apr 30, 2018, 3:00 AM MDT. It took effect at Apr 30, 2018, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 3:00 AM MDT (09:00 UTC)
In effect from
Apr 30, 2018, 12:00 PM MDT
Expired
Apr 30, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

581 
WWUS75 KABQ 300900
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
300 AM MDT Mon Apr 30 2018


NMZ527-528-530-531-302100-
/O.NEW.KABQ.WI.Y.0033.180430T1800Z-180501T0200Z/
Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County-
Harding County-
300 AM MDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from noon today to 8 PM MDT this
evening. 

* LOCATION...Northeast Plains, Far Northeast Highlands and the
  Raton Ridge/Johnson Mesa.

* WINDS...Southwest 25 to 35 mph, with occasional gusts to near 50
  mph.

* TIMING...Winds increasing through mid day, peaking late
  afternoon, then trending down early evening.

* VISIBILITY...Locally reduced in blowing dust to between 3 and 5
  miles.

* LOCAL IMPACTS...Strong cross winds will impact large and high
  profile vehicles. Light weight objects may be knocked over or
  tossed around the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
707 
WWUS75 KABQ 301922
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
122 PM MDT Mon Apr 30 2018

NMZ527-528-530-531-010200-
/O.CON.KABQ.WI.Y.0033.000000T0000Z-180501T0200Z/
Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County-
Harding County-
122 PM MDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Northeast Plains, Far Northeast Highlands and the 
  Raton Ridge/Johnson Mesa. 

* WINDS...Southwest 25 to 35 mph, with occasional gusts to near 45  
  mph. 

* TIMING...Winds peaking late afternoon, then trending down early
  evening. 

* VISIBILITY...Locally reduced in blowing dust to between 3 and 
  5 miles. 

* LOCAL IMPACTS...Strong cross winds will impact large and high 
  profile vehicles. Light weight objects may be knocked over or 
  tossed around the wind. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
059 
WWUS75 KABQ 010132
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
732 PM MDT Mon Apr 30 2018

NMZ527-528-530-531-010245-
/O.EXP.KABQ.WI.Y.0033.000000T0000Z-180501T0200Z/
Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County-
Harding County-
732 PM MDT Mon Apr 30 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds have fallen below advisory thresholds this evening,
therefore the wind advisory will be allowed to expire. Strong
southwest winds will return Tuesday afternoon. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:46 PM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 11:46 PM MDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1146 PM MDT Sun Apr 29 2018

.AVIATION...
06Z TAF CYCLE
Low stratus may develop overnight across portions of the plains and
result in MVFR cigs at KTCC. Otherwise, VFR conditions prevail and
are forecast to persist. Increasing southwest flow will result in
gusts to between 30-35kts by Monday afternoon.

11

&&

.PREV DISCUSSION...853 PM MDT Sun Apr 29 2018...
.UPDATE...
Update to remove/lower PoPs/Wx for the rest of the evening. Storms
have moved into Texas, and though the dryline is sloshing back
westward with the aid of outflow boundaries, additional storms are
not expected this evening and overnight as the atmosphere continues
to stabilize. Updates already out.

34

&&

.PREV DISCUSSION...226 PM MDT Sun Apr 29 2018...
.SYNOPSIS...
Sharp trough moving into the Great Basin tonight will lift northeast
Monday, sweeping most of the moisture out of NM. The next storm will
organize over the southern Great Basin Monday night and Tuesday
before lifting northeast Wednesday, with the trough axis crossing NM
Thursday. A pretty good swath of precipitation should impact western
and north central areas Tuesday night through Wednesday night,
diminishing over northern areas Thursday. Huge differences in the
long range models as to what happens next weekend. GFS has a storm
passing to our south while the ECMWF and CMC have weak ridging.

&&

.DISCUSSION...
Showers and thunderstorms fighting hard to develop over the eastern
plains from Capulin to Roy. Santa Rosa, western De Baca to Roswell.
The farther east they go the stronger they will be, with a few storms
possibly going severe close to the TX border late this afternoon and
early this evening. West and central areas will be dry and comfortably
cool tonight.

A dry, breezy to windy and mild day Monday, setting the stage for
fire weather concerns across central and eastern areas. Winds will
reach advisory levels in the northeast.

A closed low will form over Utah Monday, organizing and deepening as
it heads south to near or west of Las Vegas, NV by late Tuesday. It
will lift northeast and weaken Wednesday, with a trough crossing NM
Thursday. West through north central regions of NM will be favored
for convection starting Tuesday night, and continuing into Thursday.
Temperatures will gradually lower from Tuesday through Thursday.
Breezy to windy conditions in central and eastern areas will mean
more fire weather concerns through Thursday.

Friday will be dry and warmer. Then the models diverge on next
weekends forecast. The GFS develops a big closed low over Baja CA
Saturday, drawing moisture north ahead of it, which results in decent
precipitation over the west and south central through the weekend.
The ECMWF and CMC have a ridge over the state, although the CMC has
a decent amount of QPF from return flow moisture by Sunday over the
west. Cut back on the Superblend POPs Saturday into early next week,
which seemed to favor the GFS and not factor in the dry ECMWF.

CHJ

&&

.FIRE WEATHER...

...RED FLAG WARNING MONDAY AFTERNOON OVER MUCH OF WESTERN AND
CENTRAL NEW MEXICO...
...FIRE WEATHER WATCH TUESDAY OVER MUCH OF THE AREA...

The critical fire weather pattern remains in place with fire growth
highly likely through Wednesday. SW winds have already strengthened
over western NM reaching advisory at Gallup, with very high MixHgts
present over the entire state. A line of convection has begun just
east of the ctrl mtn chain where dry ltg and gusty erratic downburst
winds will be the main concern through this evening. Convective
tstorms will individually move to NE with the line of storms itself
shifting east into TX by this evening.

The dry-line shifts east Monday with critical fire weather expanding
over eastern NM. MixHgts remain very high with ventrates also
remaining excellent. Haines6 will also be present over much the
state tomorrow, with MinRH likely dipping below 10% state wide
except atop the northern mtn peaks. SW winds will also expand east
with the strongest sustained winds 25-30kts across the NE plains of
NM.

By Tuesday, an upper low moving over the lower CO river basin
will bring another windy day across much of the state. The one
limiting factor for higher wind speeds will be high cloud cover
moving over the state limiting mixing. Regardless, critical fire
weather conditions are expected across much eastern and central NM
again Tuesday afternoon. The west will likely see an hour or two of
critical Tuesday afternoon as well. Another round of critical is
likely across the east Wednesday as the low begins to open up over
AZ. Some wetting precip is also likely across western and
northwestern NM Wednesday with chances for showers lingering through
Thursday across the northern mtns.

Long range, the forecast becomes very unclear with model divergence
very high. The GFS closes off a new low over the Baja spinning up
beneficial Gulf moisture into NM, while the ECMWF does not and we
stay dry into next weekend. So stay tuned as the forecast evolves
beyond Thursday.

24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Monday for the following
zones... NMZ103>109.

Fire Weather Watch from Tuesday morning through Tuesday evening for
the following zones... NMZ103-104-106>108.

&&

28
Hazardous weather outlook, Apr 29, 3:12 AM MDT, 23 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
312 AM MDT Sun Apr 29 2018

NMZ501>540-301130-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
312 AM MDT Sun Apr 29 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible near the Texas border
this afternoon and evening, with large hail and damaging winds being
the primary threats.

A red flag warning is in effect this afternoon and early evening for
much of central New Mexico where low relative humidity values
combined with strong south winds will create critical fire weather
conditions.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critical fire weather conditions are possible Monday afternoon and
early evening across a larger portion of central and northern New
Mexico, with windier conditions forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

33

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:19 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr
Apr 30, 2:19 PM MDTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more30 hr

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.